OmniPod site problems

#1

I started using OmniPod about a month ago and while I love the convenience of it I am not having much luck with sites. I’ve worn them on my arms, legs, and stomach and the majority of the sites tend to be uncomfortable. There always seems to be a slight pain/dull ache all the time and when I go to bolus even small amounts I get a bad stinging at the site. Every time I move I can feel it and it’s so uncomfortable. Also every time I take it off there’s a painful lump where the site was that’s usually sore for a couple days after. A lot of the time the site gets too sore and I have to take the pod off early.

I put a pod on my arm recently and it felt great, no pain or stinging when bolusing (I was so excited and in disbelief that it wasn’t sore lol) for a day then started to hurt and sting again around day 2.
Any thoughts on why I seem to be having so much pain at every site and what could be causing the stinging when bolusing? I go back to see my endo in 2 weeks so I’ll talk to them then but wanted to know if anyone had any advice in the meantime.

#2

Sorry to hear the pods are so frustrating. What insulin are you using? I found that when bolusing Fiasp with the pod it stung, and left behind red bumps, but I can inject Fiasp with no problem.

#3

I use Humalog.

#4

Not usually known for irritation problems, but some people have reactions to the preservatives in different forms of insulin. The fact that the soreness takes a while to develop may be a clue as well. Is this your first experience with pumping, and have you had any experience with other insulins—e.g., Novolog, Fiasp, or injectable basals?

#5

I agree with the insulin question…I am allergic to Humalog and could never take bolusing with it. Also are you pinching up good when you insert the pod? I have had zero site issues compared to always having problems with infusion sets. it could be the components of the pod though, or insulin?

#6

This is my first time pumping after doing 20 years MDI. I used to use Novolog but became resistant to it after so many years and switched to Humalog for MDIs and did Lantus at night and had no problems while doing injections.

#7

I always pinch up good and I used Humalog when I did MDI and never had any problems with it.

#8

Sounds more like a reaction to the infusion system than the insulin itself then. If it were a tubed pump I’d suggest trying metal infusion sets—stainless steel can be less irritating in your skin. But I don’t know if there are any such options with Omnipod. Hopefully someone experienced with those can say more. There are a lot of members here who use them.

#9

Do you do the same w/ the Pod insertion? I sometimes have this issue. I try to find a spot that has some fatty tissue, and then pinch up on it when placing the pod so it has the most fatty tissue to inject into. Then once injected rub your finger around the pod adhesive and lightly down on the pod so that it is as secure as possible.

#10

I never pinched with my injections but I always do for my pod. I just put a new one on my stomach and it seems good so far so maybe it’s a problem with my legs and arms.

3 Likes
#11

Oh, I always did with MDI, too. Yes, arms are worse for me, too, but I still use them. Best place for me is the stomach area. Fingers crossed that it will work for you, too!